MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two valiant captiva stent grafts were implanted in the endovascular treatment of a 57mm thoracic aortic aneurysm.It was reported that when the patient returned for follow-up 3 years and 3 months later, a ct was performed where contrast in the sac was present.Initially it was unclear whether it was a type ii or type iii endoleak.A diagnostic angiogram was performed on the same date and the endoleak was confirmed to be a type iiib graft defect.As per the physician it was believed that the bare stent of the 32mm distal component has eroded through the fabric of the 36mm proximal component.There was no change in aneurysm sac diameter since initial implant.As per the physician the cause of the event was friction.No additional clinical sequelae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information: a secondary procedure was carried out and the existing devices were relined with a 37 x 37 x 1 82 navion coverseal which was done without incident landing distal to the left subclavian artery and extending through the existing devices and covering the fabric defect.Film evaluation summary: the reported type iiib endoleak could not be confirmed from the single still films provided and so the cause of the event could not be determined.Other than the calcification seen along the proximal seal zone, analysis of the returned pre-implant film report did not reveal any anatomical characteristics that could explain the reported endoleak.Images during implant and post-implant ct¿s were not provided for a complete assessment.Lack of additional angiography cine images showing the endoleak did not permit a more comprehensive analysis of the endoleak source/cause.Endoleak interrogation via selective angiograms (injecting from different levels within the stent graft) to help determine the source and rule out other potential endoleak sources was not seen, and only a single imaging view point (a-p) was observed in the films provided; thereby, making assessment of the endoleak difficult.It is possible that stent abrasion across the overlapping devices may have a led to a type iiib endoleak.Calcification seen along the length of the proximal seal zone from the pre-implant films may have also led to external fabric abrasion.It is unknown if disease progression or aneurysm morphology changes occurring after stent implantation may have been a contributor to the reported event.No stent graft issues were observed on the films received.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B.5 additional information: it was also reported that during the initial repair the 32mm valiant captivia was implanted distal with the bare stent apposed to the aortic wall.The 36mm valiant captivia was then used to extend to the left subclavian artery.All the bare stent was in contact with the aortic wall, not within a graft.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9768567
Report Number9612164-2020-00927
Device Sequence Number11485747
Product Code MIH
UDI-Device Identifier00643169346567
UDI-Public00643169346567
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2017
Device Model NumberVAMF3636C200TU
Device Catalogue NumberVAMF3636C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer03/11/2020
03/11/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/02/2020
04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR